Tornadoes · United States · Kentucky · 2024

EF1 tornado, Dublin to Pryorsburg, Kentucky, May 26, 2024

From Dublin to Pryorsburg, this EF1 tornado ran 4.7 miles across Graves County on May 26, 2024, touching down at 8:10 AM CDT and reaching 50 yards wide. It killed nobody, and did $10,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
May 26, 2024
Touchdown
8:10 AM CDT (13:10 UTC)
Lifted
8:15 AM CDT (13:15 UTC)
On the ground
5 minutes
Path length
4.7 miles (7.5 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
Property damage
$10,000
County
Graves County
Touchdown point
36.706, -88.813
Lift-off point
36.713, -88.729
Record number
2405260710-01

The damage survey

11 damage points were recorded along this path by NWS PAH, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 104 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

The second major severe weather outbreak for the month occurred on the 26th for the Quad State region. On the synoptic scale, a shortwave trough centered in the middle of the country with a 60 kt mid-level jet moved across northern Arkansas. A weak surface low was moving into SE Missouri during the morning with a secondary low located further northwest. A warm frontal boundary was draped across our area. A bowing line progressed east across SE Missouri into W Kentucky and far S Illinois between 0500-1000CST, followed by a mostly sub-severe second line that exited the region by 1300CST. The environment recovered producing fuel for more severe storms, starting with supercells 1800-2100CST with a line of storms moving east-southeastward across the entire Quad State after 1900CST, crossing through by midnight. Across the Quad State, this event produced the record for most tornado track miles in a single day in office history, along with the second most warnings issued in a day (just behind the May 8, 2024 event). Widespread straight-line wind and tornado damage resulted in over 100,000 customers without power across the Quad State.||For the morning, MLCAPE values at 0700CST were 1000-2000 J/kg in W Kentucky. Effective bulk shear was 30-40 kts with STP around 1, which increased in the following hours. Precipitable water was 1.5-1.8 inches, allowing for torrential rainfall rates.||The morning round of storms produced widespread destructive straight-line wind damage leading to numerous power outages across the southernmost portions of W Kentucky from the Jackson Purchase Area to the Southern Pennyrile. Two EF-1 tornadoes occurred in Calloway County, with one of them tracking 22 miles. One person was injured when thunderstorm winds caused a tree to fall on his vehicle on Rockwood Rd in Calloway County. Two more tornadoes formed in Trigg County, one an EF-1, and an EF-2 that produced its strongest damage south of Hopkinsville in Christian County. Another EF-1 tornado formed northwest of Bremen and tracked northeastward to Island in McLean County. Torrential rainfall rates led to a few reports of flash flooding in Western Kentucky during the morning to early afternoon hours. ||Heading into the evening, MLCAPE values at 1800CST were 2000-3500 J/kg in W Kentucky. For W Kentucky, effective bulk shear rose to 45-55 kts, with SRH around 200-400 m2/s2 and STP of 2-4. 0-1 km shear was 20-30 kts. Mid-level lapse rates were 7-7.5 C/km. DCAPE of 1100-1400 J/kg provided ample opportunity for downburst winds.||Late afternoon to early evening supercells produced hail reports and a long-track EF-3 tornado that began in Lyon County, then continued east-northeastward through Caldwell and Hopkins Counties. Severe structural damage occurred between Dawson Springs and Charleston and at least one family in Barnsley lost their home for the second time with the previous instance being the historic December 10, 2021 tornado. 21 people were injured (4 in Caldwell, 17 in Hopkins) while two people lost their lives, one in Hopkins County from the tornado (48f, direct), and one in Caldwell County due to a heart attack while cleaning up tornado debris (54m, indirect). The cold front swept through, producing more straight-line wind damage and flash flooding. As the line caught up to the supercell tornado, the storm became much more muddled, with an EF-1 tornado taking shape in Muhlenberg County tracking southeastward through Beech Creek and Beechmont, and continuing as a long track tornado reaching areas north of Bowling Green. Late night power outages were widespread along the tornado tracks in Lyon, Hopkins, Caldwell, and Muhlenberg Counties, which other counties with around half the county without power included Calloway, Trigg, Christian, and Todd Counties. Rainfall amounts of 2.5 to 4 inches were commonplace, with locally higher totals in southern Trigg and Christian Counties. Brief minor flooding occurred for the third time this month on part of the S. Fork Little River near Hopkinsville.

An EF-1 tornado touched down in far western Graves County early morning on the 26th, then proceeded eastward. Moderate tree damage along the path occurred with large branches snapped and a couple of trees uprooted. One farm outbuilding was largely destroyed. At the end of the track the tornado lifted and the storm transitioned to broader straight-line winds. Estimated peak winds with this tornado were 100 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

2 minutes of warning. NWS PAH issued a tornado warning for this county at 13:08 UTC, 2 minutes before the tornado touched down, in force until 13:28 UTC.

The county was under a tornado watch, issued at 07:37 UTC and running to 14:40 UTC.

Issued (UTC)ExpiredProductOffice
06:00 UTC04:21 UTCFlood WatchPAH
07:37 UTC14:40 UTCTornado WatchPAH
12:42 UTC13:30 UTCSevere Thunderstorm WarningPAH
13:08 UTC13:28 UTCTornado WarningPAH
13:17 UTC13:34 UTCTornado WarningPAH
13:20 UTC14:00 UTCSevere Thunderstorm WarningPAH
13:23 UTC20:30 UTCFlood AdvisoryPAH
13:51 UTC21:00 UTCFlood AdvisoryPAH
16:20 UTC16:30 UTCTornado WarningPAH
21:09 UTC03:54 UTCTornado WatchPAH
23:40 UTC00:15 UTCTornado WarningPAH
01:41 UTC02:45 UTCSevere Thunderstorm WarningPAH
02:14 UTC03:00 UTCSevere Thunderstorm WarningPAH
02:37 UTC03:15 UTCSevere Thunderstorm WarningPAH

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 12:56 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the tornado touched down at May 26, 6:42 AM CDT, 1 hour 28 minutes earlier. Its key messages:

  • Multiple rounds of thunderstorms are still expected through midnight tonight. The initial round will spread quickly eastward over the southern half of the region after 4 AM. It may be followed by one or two more lines of storms which could impact the entire region through early afternoon. A final line of storms is expected to move southeast through the region this evening. Damaging winds continue to be the main concern. A few tornadoes will be possible along any of the lines of storms, and some large hail cannot be ruled out.
  • Obviously, with multiple rounds of storms expected in the next 24 hours, a flash flood threat is likely to develop. The Flood Watch is unchanged.
  • A much needed respite from the active weather pattern is in store for the bulk of next week, as we return to drier weather and near normal temperatures.
Area forecast discussion, May 26, 6:42 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
642 AM CDT Sun May 26 2024

.KEY MESSAGES...

- Multiple rounds of thunderstorms are still expected through
  midnight tonight. The initial round will spread quickly
  eastward over the southern half of the region after 4 AM. It
  may be followed by one or two more lines of storms which could
  impact the entire region through early afternoon. A final line
  of storms is expected to move southeast through the region
  this evening. Damaging winds continue to be the main concern.
  A few tornadoes will be possible along any of the lines of
  storms, and some large hail cannot be ruled out.

- Obviously, with multiple rounds of storms expected in the next
  24 hours, a flash flood threat is likely to develop. The Flood
  Watch is unchanged.

- A much needed respite from the active weather pattern is in
  store for the bulk of next week, as we return to drier weather
  and near normal temperatures.

&&

.DISCUSSION...
Issued at 305 AM CDT Sun May 26 2024

Well, the convection over the eastern Plains has yet to really
congeal into any significant complex. Therefore, confidence in
how this will play out is still pretty low.

It now appears that the first round of storms will push
eastward along the MO/AR line and into southeast Missouri after
09Z. There is a sharp CAPE gradient running roughly along the MS
River into the Purchase Area, and the more robust convection
early this morning will be confined to Missouri, the Purchase
Area and adjacent portions of southern Illinois. It is not
certain how quickly the CAPE will spread farther northeast, and
any appreciable change may wait until after sunrise. SPC has
just issued Tornado Watch 314 valid until 15Z for all of
southern Illinois and southeast Missouri and a good portion of
west Kentucky. We will be impacted generally over the second
half of the Watch period.

The latest HRRR actually indicates that there may be new
development ahead of the nasty supercell bearing down on
Harrison Arkansas, and that this initial round may be more
discrete storms. The environment should support supercells with
all hazards possible. This will likely impact the southern half
of the Watch area. After daybreak, one or more lines of storms
could sweep southeast through the area, generally along and
south of the CAPE gradient. This could impact the entire watch
area. Damaging winds, possibly 75+ mph, will be possible with
any lines. A few tornadoes would also be possible along the
line.

Most of this activity should be east of the area by early to
mid-afternoon, and most of the 00Z and later guidance has no
trouble reloading the environment during the afternoon. There
will be the potential for more supercells to develop on any
outflow boundaries that remain over the region through the
afternoon. All hazards would once again be possible. However, as
we head into the evening, another line of storms is expected to
push southeast through the entire region. Once again, widespread
very damaging winds and tornadoes will be possible along the
line. It looks like everything should be done by 03Z or 04Z this
evening.

With the multiple rounds of convection expected, the flash flood
watch seems like a real good idea. Storm total QPF is 1.5-2.5"
over much of the Quad State and some areas are likely to see
3-4" of rainfall. No changes are planned to the Flood Watch
which runs through tonight.

An upper trough is expected to develop over the Great Lakes
Monday, and that will allow surface high pressure to build
through the Quad State. The high will keep the region dry and
quiet for much of the work week. Very low humidity and
temperatures a few degrees below normal are expected Tuesday
into Wednesday. A skinny upper ridge is expected to push into
the region Thursday. The guidance cannot agree on how stout the
ridge will be. There is some potential that it could hold fast
over the Quad State through next weekend, but some
models/ensembles are pushing energy right through it as early as
Friday. This leads to some chance of showers and thunderstorms
in the forecast from Friday through next weekend. Temperatures
will trend a few degrees above normal by the weekend.

&&

.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 614 AM CDT Sun May 26 2024

The main aviation concerns will be multiple rounds of convection
today and into this evening. The first round is moving into SEMO
at the current hour and is expected to push east this morning.
This will bring MVFR/IFR CIG/Visby reductions to CGI,PAH,MVN
over the next few hours. Limited confidence on timing of
activity through the rest of the day, but there may be a break
in activity late morning into early afternoon before more
convection develops. This will once again bring CIG/Visby
reductions to area terminals this afternoon and into the evening
hours. Winds will be gusty today from the south, and will veer
toward the southwest by tonight.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through Monday morning for ILZ075>078-080>094.
MO...Flood Watch through Monday morning for MOZ076-086-087-100-
     107>112-114.
IN...Flood Watch through Monday morning for INZ081-082-085>088.
KY...Flood Watch through Monday morning for KYZ001>022.

&&

DISCUSSION...DRS
AVIATION...AD
Hazardous weather outlook, May 26, 3:26 AM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
326 AM CDT Sun May 26 2024

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
326 AM CDT Sun May 26 2024 /426 AM EDT Sun May 26 2024/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Multiple rounds of strong to severe thunderstorms are expected
from early this morning through this evening. Damaging winds,
tornadoes and large hail are all possible. Torrential rainfall and
lightning will accompany any thunderstorms. The multiple rounds
of heavy rainfall could result in flash flooding. A Flood Watch is
in effect through early Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A few thunderstorms could linger into Monday morning over
southwest Indiana and west Kentucky. A brief heavy downpour and
lightning will be the primary concerns.

A small chance of thunderstorms returns to the forecast for Friday
through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters should be prepared for activation this morning through
this evening.

DRS

In the hours before

Local storm report, May 26, 7:25 AM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
725 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 AM     Tstm Wnd Dmg     Poplar Bluff            36.76N 90.41W
05/26/2024                   Butler             MO   Trained Spotter

            Tree down on a house and a car. CR 468 in
            Poplar Bluff. Many trees and lines down.

&&

KEC
Local storm report, May 26, 7:28 AM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
728 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 AM     Tstm Wnd Dmg     Naylor                  36.57N 90.61W
05/26/2024                   Ripley             MO   Public

            Report of roof blown off of home in Naylor
            MO.

&&

KEC
Local storm report, May 26, 7:31 AM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
731 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 AM     Tstm Wnd Dmg     2 S Dexter              36.76N 89.96W
05/26/2024                   Stoddard           MO   Emergency Mngr

            Multiple trees down, lines down and roof
            ripped off of home south of Dexter.

&&

KEC
Local storm report, May 26, 7:32 AM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
732 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     Flash Flood      Puxico                  36.95N 90.16W
05/26/2024                   Stoddard           MO   Emergency Mngr

            Flash flooding and road washouts reported
            around Puxico, MO.

&&

KEC
Local storm report, May 26, 7:45 AM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
745 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 AM     Tstm Wnd Dmg     Bloomfield              36.89N 89.93W
05/26/2024                   Stoddard           MO   Emergency Mngr

            Widespread wind damage across the county.
            Dexter, Dudley, Puxico, Bloomfield and
            Essex.

&&

KEC
Local storm report, May 26, 7:47 AM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
747 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 AM     Tstm Wnd Dmg     Portageville            36.43N 89.70W
05/26/2024                   New Madrid         MO   Public

            Multiple trees down in the Portageville and
            New Madrid areas.

&&

KEC

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Nashville Metro, TN (KBNA), 12:00Z

1.2 hours before the tornado, 205 km from the path. May 26, 2024.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2024-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1896 joules per kilogram, CIN -32, lifted condensation level 934 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2024-05-26The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 106 square meters per square second, 0 to 6 km bulk shear 38 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1896 J/kg
Mixed-layer CIN
-32 J/kg
Surface CAPE
460 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
38 kt
0-1 km bulk shear
17 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
1.4
Supercell composite
9.5
0-3 km lapse rate
5.1 K/km

Open this sounding in Storm Lab

Nashville Metro, TN (KBNA), 00:00Z

10.8 hours after it, 205 km from the path. May 27, 2024.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2024-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1289 joules per kilogram, CIN -112, lifted condensation level 1123 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2024-05-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 359 square meters per square second, 0 to 6 km bulk shear 60 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1289 J/kg
Mixed-layer CIN
-112 J/kg
Surface CAPE
1436 J/kg
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
60 kt
0-1 km bulk shear
30 kt
0-1 km storm-relative helicity
359 m²/s²
0-3 km storm-relative helicity
533 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5
0-3 km lapse rate
4.8 K/km

Open this sounding in Storm Lab

The radar

The Paducah radar (KPAH), 40 km away, was scanning. The volume nearest the touchdown began at 13:06 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
12:30 UTCTSTM WND DMG4 Ne WickliffeBallard, KYCamper trailer turned over, car port flipped and blown over.
12:30 UTCTSTM WND DMG4 Ne WickliffeBallard, KYTrees uprooted, metal roof of barn peeled back.
12:55 UTCTSTM WND DMGArlingtonCarlisle, KYMultiple trees down. Many across SR 80 between Arlington and Milburn.
13:03 UTCTSTM WND DMGKevilBallard, KYTrees down and flooding.
13:08 UTCTSTM WND DMG3 Se KevilMccracken, KYTree blown down on house in western McCracken County.
13:10 UTCTSTM WND DMGHickmanFulton, KYTrees down north and east sides of Hickman County.
13:10 UTCTORNADO5 S Fancy FarmGraves, KYEF-1 Tornado. Winds 100 mph. 5 Mile track.
13:12 UTCTSTM WND DMG4 Ese Lone OakMccracken, KYA downburst with estimated winds of 70 up to 100 mph struck parts of south central McCracken County on the morning of Sunday, May 26. Numerous tree limbs were downed facing towards the east or northeast. On Clarkline Roa
13:15 UTCTSTM WND DMGPaducahMccracken, KYTrees blown down and blocking the road at Clarkline and Old Mayfield Roads.
13:19 UTCTSTM WND DMGMilburnCarlisle, KYMultiple trees down in the Milburn and Beulah areas.
13:20 UTCTSTM WND DMG2 Nnw SedaliaGraves, KYPeople trapped in home. Possible tornado.
13:22 UTCTSTM WND GST 671 Sw CayceFulton, KYMmultiple 4-6 in limbs and 2 large mature tree down. One uprooted tree.
13:25 UTCTORNADO1 W Lynn GroveCalloway, KYEF-1 tornado with peak winds of 105 mph and a path length of 22.86 miles. The tornado appears to have began just west of Lynn Grove near the Graves/Calloway County line. Concentrated tree damage was evident in Lynn Grove
13:32 UTCTSTM WND DMG2 Sw MurrayCalloway, KYMultiple trees down.
13:33 UTCTSTM WND GST 70BentonMarshall, KY
13:35 UTCTSTM WND DMGMurrayCalloway, KYestimated 70 mph winds. Trees down on the southwest side of Murray.
13:35 UTCTSTM WND GST 643 Ese KirkseyCalloway, KY
13:35 UTCTORNADO2 Ssw MurrayCalloway, KYTrees uprooted.
13:35 UTCTORNADO6 Nw HamlinCalloway, KYLarge trees uprooted along the path in rural areas.
13:37 UTCTSTM WND DMG6 Ene MurrayCalloway, KY*** 1 FATAL *** Delayed report. Man was killed when a tree fell on his vehicle on Rockwood Road.
13:37 UTCTSTM WND DMG6 Ene MurrayCalloway, KY*** 1 INJ *** Corrects previous tstm wnd dmg report from 6 ENE Murray. There was not a death, but an injury. The original report of a death was erroneously relayed.
13:50 UTCTSTM WND DMGLynn GroveCalloway, KYTree blown over on house causing structural damage.
14:30 UTCFLASH FLOODMurrayCalloway, KYWidespread flash flooding in Murray, Ky.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2024 tornado in KentuckyEvery tornado in Kentucky since 1950Warnings in force in Kentucky nowThe forecast where you are

The other tornadoes of May 26, 2024

69 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 261:06 AM CDTEF2Benton, AR5.4650$2.0 million
May 261:23 AM CDTEF1Benton, AR2.3600$100,000
May 261:24 AM CDTEF2Benton, AR2.41,500$200,000
May 261:46 AM CDTEF2Benton, AR7.43,000$80 million
May 262:10 AM CDTEF1Benton, AR3.2300$150,000
May 262:16 AM CDTEF1Madison, AR8.9500$75,000
May 263:27 AM CDTEF3Olvey tornado, AR21.62,00041
May 263:32 AM CDTEF0Taney, MO4.0150$50,000
May 263:33 AM CDTEF0Dade, MO3.175$95,000
May 263:39 AM CDTEF1Wright, MO2.31,200$100,000
May 263:59 AM CDTEF3Marion, AR34.61,760117
May 264:11 AM CDTEF0Dallas, MO0.8100$18,000
May 264:19 AM CDTEF0Ozark, MO4.950$5,000
May 264:26 AM CDTEF2Baxter, AR5.3400
May 265:03 AM CDTEF1Fulton, AR10.4500
May 265:58 AM CDTEF1Sharp, AR12.0600
May 266:04 AM CDTEF2Oregon, MO45.54001$1.1 million
May 266:15 AM CDTEF1Randolph, AR2.2600
May 266:24 AM CDTEF1Randolph, AR5.0300
May 266:29 AM CDTEF1Randolph, AR0.550
May 267:07 AM CDTEF2Stoddard, MO25.6300$215,000
May 267:15 AM CDTEF3Stoddard, MO19.6300$1.8 million
May 268:25 AM CDTEF1Calloway, KY22.0100$80,000
May 268:35 AM CDTEF1Calloway, KY4.0150$20,000
May 268:50 AM CDTEF1Trigg, KY5.870$5,000
May 268:59 AM CDTEF2Trigg, KY19.0250$205,000
May 269:21 AM CDTEF1McLean, KY9.6100$55,000
May 2611:21 AM CDTEF1Clinton, KY0.7250
May 2611:29 AM CDTEF1Clinton, KY0.475
May 261:48 PM EDTEF1Knox, KY0.860$200,000
May 263:28 PM EDTEF1Jackson, OH3.8125$30,000
May 264:23 PM EDTEF0Putnam, WV0.375$10,000
May 265:00 PM CDTEF0Rock, WI11.850$112,000
May 265:11 PM CDTEF1Wright, MO14.2400$515,000
May 266:14 PM EDTEF1City of Salem, VA2.0300$1.2 million
May 265:15 PM CDTEF0Rock, WI14.450$64,000
May 265:27 PM CDTEF0Jefferson, WI5.530$15,000
May 265:39 PM CDTEF3Howell, MO12.47505$1.6 million
May 265:44 PM CDTEF0Jefferson, MO0.2100$10,000
May 265:48 PM CDTEF1Saint Louis, MO to IL8.8172$40,000
May 266:12 PM CDTEF2Shannon, MO3.2250$75,000
May 266:20 PM CDTEF0Shannon, MO1.775$20,000
May 266:34 PM CDTEF0Saint Clair, IL10.5500$26,000
May 266:38 PM CDTEF3Johnson, IL4.93001$750,000
May 266:44 PM CDTEF0Reynolds, MO3.3276
May 266:50 PM CDTEF1Clinton, IL18.5325$123,000
May 266:51 PM CDTEF0Reynolds, MO18.2167$500
May 266:53 PM CDTEF0Reynolds, MO4.5279$500
May 266:54 PM CDTEF0Carter, MO0.250$1,000
May 267:25 PM CDTEF1Bollinger, MO5.3250$70,000
May 267:28 PM CDTEF1Marion, IL1.1325
May 267:29 PM CDTEF2Marion, IL8.3500$10 million
May 267:30 PM CDTUnratedLivingston, KY0.125
May 267:34 PM CDTEF0Union, KY3.550$2,000
May 268:01 PM CDTEF3Eddyville tornado, KY34.1700121$3.4 million
May 268:13 PM CDTEF1Union, IL6.9100$43,000
May 268:26 PM CDTEF1White, IL to IN34.1500$382,000
May 269:27 PM EDTEF0Culpeper, VA4.81005$250,000
May 268:27 PM CDTEF1Lawrence, IL6.8250
May 269:49 PM EDTEF2Knox, IN12.150$700,000

All 70 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.